Alert archive / Minnesota / Beach Hazards Statements in 2016
Beach Hazards Statement 15, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Sep 22, 2016, 5:50 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2016, 5:50 AM CDT (10:50 UTC)
- Expired
- Sep 22, 2016, 9:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 10.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941 WHUS43 KDLH 221050 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 550 AM CDT THU SEP 22 2016 MNZ037-WIZ001-230200- /O.NEW.KDLH.BH.S.0015.160922T1050Z-160923T0200Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 550 AM CDT THU SEP 22 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
1 follow-up statement
740 WHUS43 KDLH 230202 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 902 PM CDT THU SEP 22 2016 MNZ037-WIZ001-230315- /O.EXP.KDLH.BH.S.0015.000000T0000Z-160923T0200Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 902 PM CDT THU SEP 22 2016 ...BEACH HAZARDS STATEMENT HAS EXPIRED... THE BEACH HAZARDS STATEMENT FOR DANGEROUS RIP CURRENTS HAS EXPIRED. HOWEVER...EASTERLY WINDS WILL CONTINUE INTO FRIDAY RESULTING IN ANOTHER HIGH RISK FOR RIP CURRENTS. && $$ JJM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Sep 22, 3:20 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 22, 3:20 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
320 AM CDT THU SEP 22 2016
.SHORT TERM...(Today through Friday)
Issued at 320 AM CDT Thu Sep 22 2016
Surface high pressure over Saskatchewan/Manitoba will shift east
into northern Ontario today into Friday, so the Northland's dry
northeast flow today will become easterly Friday. Expect generally
seasonal weather.
Today...An area of low pressure in the Central Plains had a
trough/stationary front extending to northwest Wisconsin as of
early this morning, and it could be the trigger for showers and
some thunder today. However, the radar trends have been shifting
the precipitation farther south, suggesting drier weather for the
Northland. The dry RAP seems to be following the latest radar
trends the best among the rest of the models, so leaned on the
drier RAP. Now there only remains low chances of showers and
thunder across parts of northwest Wisconsin. One feature the
models have not captured has been the showers across the Arrowhead
early this morning. These showers seem to be tied to a mid-level
deformation band...which disappears later this morning. Highs
today will be in the lower 60s.
Tonight...There will be clearing tonight. Lows will range the
lower 40s across northern Minnesota to the upper 40s and lower
50s across the southern forecast area. Friday's highs will be in
the lower 60s.
.LONG TERM...(Friday night through Wednesday)
Issued at 320 AM CDT Thu Sep 22 2016
Focus is on next low pressure system which will lift a warm front
across the upper midwest Friday night into Saturday. This front
and associated warm air advection is expected to be the focus for
showers and a few thunderstorms. There will be a breif dry period
late in the day saturday, as models suggest a dry slot pushes into
the Northland. However, the break will be short lived as the cold
front sweeps across the region, triggering another round of
showers and thunderstorms Sunday.
The rain chances will remain in the forecast into next week as a
slow moving upper level low tracks across northern minnesota. The
GFS bufr soundings show steep lapse rates associated with the low
as 850 hPa temps fall into the single digits. Although timing
differs with the gfs showing the slower trend, long range model
suggest high pressure builds into the region for the later half of
the week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 320 AM CDT Thu Sep 22 2016
A stationary front will gradually slide southeastward from southern
MN and central WI into northern IA and southern WI by Thursday
evening. This will result in showers and storms impacting KHYR and
potentially moving into KDLH/KBRD tonight. This will bring MVFR to
IFR ceilings or lower as the lower levels moisten per the latest
RAP/HRRR. In the heavier showers/storms expect visibility
reduction, with visibility lowering most likely at KHYR. Kept in
the MVFR range based on surrounding observations, but lower is
possible.
Will gradually see conditions improve to VFR at KDLH/KBRD/KHYR as
the front slides away allowing drier air to move in from the
northwest. Expect VFR conditions to develop late in the TAF period
for KHYR and around 12Z to 15Z for KDLH/KBRD.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 63 49 61 52 / 10 10 10 50
INL 64 42 65 50 / 0 0 0 50
BRD 67 52 64 56 / 10 10 20 40
HYR 64 52 64 54 / 40 10 10 40
ASX 62 51 63 52 / 20 10 0 40
&&
.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...Small Craft Advisory until midnight CDT Friday night for LSZ121-
141>148.
&&
SHORT TERM...Grochocinski
LONG TERM...Graning
AVIATION...WLHazardous weather outlook, Sep 22, 3:20 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 320 AM CDT THU SEP 22 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-231200- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 320 AM CDT THU SEP 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WEAK THUNDERSTORMS ARE POSSIBLE TODAY ACROSS PARTS OF NORTHWEST WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL SPREAD OVER THE NORTHLAND FRIDAY NIGHT THROUGH SATURDAY MORNING. ANOTHER ROUND OF STORMS CAN BE EXPECTED SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-231200- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 320 AM CDT THU SEP 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A PROLONGED PERIOD OF NORTHEAST WINDS WILL BRING BUILDING WAVES AND HAZARDOUS CONDITIONS FOR SMALL CRAFT TOADY AND TONIGHT. PLEASE REFER TO THE LATEST MARINE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PERSISTENT NORTHEAST WINDS WILL CONTINUE TO RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH FRIDAY NIGHT. PLEASE REFER TO THE LATEST MARINE FORECAST FOR DETAILS. SCATTERED THUNDERSTORMS WILL SPREAD OVER WESTERN LAKE SUPERIOR FRIDAY NIGHT THROUGH SATURDAY MORNING. ANOTHER ROUND OF STORMS CAN BE EXPECTED SATURDAY NIGHT INTO SUNDAY. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Beach Hazards Statements in Minnesota, 2016Beach Hazards Statements in Wisconsin, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.